Alert archive / Alaska / Wind Chill Advisories in 2008

Wind Chill Advisory 7, NWS Anchorage, AK

February 3, 2008

NWS Anchorage, AK issued this wind chill advisory at Feb 3, 2008, 5:02 AM AKST. It took effect at Feb 3, 2008, 9:00 PM AKST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 5:02 AM AKST (14:02 UTC)
In effect from
Feb 3, 2008, 9:00 PM AKST
Expired
Feb 5, 2008, 10:59 AM AKST
In force
38 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 031902
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1002 AM AST SUN FEB 3 2008

AKZ195-040800-
/X.CON.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1002 AM AST SUN FEB 3 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST MONDAY. 

A STRONG AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY IS
MOVING INTO THE BERING SEA THIS MORNING. EASTERLY WINDS ARE
INCREASING AHEAD OF THE FRONT AND ARE EXPECTED TO CONTINUE
THROUGH MONDAY AFTERNOON AS THE SYSTEM STALLS JUST SOUTH OF THE
PRIBILOF ISLANDS. THE COMBINATION OF STRONG WIND AND SNOW WILL
REDUCE VISIBILITY TO NEAR ZERO DURING THIS TIME. WINDS WILL GUST
40 TO 55 MPH THROUGH TONIGHT BEFORE WEAKENING SLIGHTLY MONDAY.
CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE LATE MONDAY AFTERNOON
AS WINDS DIMINISH AND SNOW TAPERS OFF TO SCATTERED SHOWERS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-040800-
/X.NEW.PAFC.WC.Y.0007.080204T0600Z-080204T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1002 AM AST SUN FEB 3 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST
MONDAY. 

BELOW FREEZING TEMPERATURES COMBINED WITH 15 TO 20 MPH WINDS THIS
EVENING WILL PRODUCE WIND CHILL READINGS OF 30 TO 45 BELOW ZERO
TONIGHT. TEMPERATURES WILL WARM SLIGHTLY AND WINDS WILL DECREASE LATE
MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
7 follow-up statements
000 
WWAK42 PAFC 040748
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1048 PM AST SUN FEB 3 2008

AKZ195-042115-
/X.CON.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1048 PM AST SUN FEB 3 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST MONDAY...

THE BLIZZARD WARNING FOR THE PRIBILOF ISLANDS REMAINS IN EFFECT
UNTIL 3 PM AST MONDAY.

A POTENT WINTER STORM WILL REMAIN NEARLY STATIONARY IN THE SOUTHERN
BERING SEA THROUGH MONDAY. STRONG EAST WINDS ALONG THE FRONT
FLANK OF THE STORM WILL CONTINUE TO BUFFET THE PRIBILOF ISLAND
THROUGH MONDAY AFTERNOON. EAST WINDS OF 40 TO 55 MPH ALONG THE
FRONT FLANK OF THE STORM WILL CONTINUE TO BUFFET THE PRIBILOF
ISLANDS THROUGH MONDAY AFTERNOON. VISIBILITIES WILL FREQUENTLY
REDUCED TO ONE QUARTER MILE OR LESS THROUGH MID AFTERNOON. 

THE STORM WILL BEGIN TO WEAKEN LATE MONDAY AFTERNOON AND GRADUALLY
DISSIPATE BY TUESDAY MORNING. STEADY SNOW WILL TAPER OFF TO
SCATTERED SHOWERS LATE MONDAY AFTERNOON AND VISIBILITIES WILL IMPROVE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-042000-
/X.CON.PAFC.WC.Y.0007.000000T0000Z-080204T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1048 PM AST SUN FEB 3 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST MONDAY...

THE WIND CHILL ADVISORY FOR THE KUSKOKWIM DELTA REMAINS IN EFFECT
UNTIL 11 AM AST MONDAY.

BELOW FREEZING TEMPERATURES COMBINED WITH 15 TO 20 MPH WINDS ARE PRODUCING
WIND CHILL READINGS OF 30 TO 45 BELOW ZERO. CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH MID MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 041420
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
520 AM AST MON FEB 4 2008

AKZ195-050000-
/X.CON.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
520 AM AST MON FEB 4 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON. 

A POTENT WINTER STORM WILL REMAIN NEARLY STATIONARY IN THE
CENTRAL BERING SEA TODAY. THE ASSOCIATED FRONTAL BOUNDARY IS IN THE
VICINITY OF THE PRIBILOF ISLANDS THIS MORNING. WHILE VISIBILITIES
HAVE IMPROVED EARLY THIS MORNING...THE FRONT MAY DRIFT SOUTH AGAIN AND
SPREAD SNOW AND BLOWING SNOW ACROSS ST PAUL ISLAND. WINDS WILL
SLOWLY DIMINISH DURING THE DAY WHILE SNOW TAPERS OFF TO SCATTERED
SHOWERS ALLOWING CONDITIONS TO IMPROVE BY THIS AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ161-050130-
/X.NEW.PAFC.WC.Y.0008.080205T0700Z-080205T2000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
520 AM AST MON FEB 4 2008

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
AST TUESDAY. 

NORTHERLY WINDS WILL INCREASE LATE THIS EVENING IN CONJUNCTION
WITH TEMPERATURES DROPPING TO 5 TO 20 BELOW ZERO OVERNIGHT. THE
COMBINATION OF THE TWO WILL RESULT IN WIND CHILL READINGS 25 TO 40
BELOW ZERO TONIGHT THROUGH TUESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ155-050130-
/X.EXT.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
520 AM AST MON FEB 4 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST TUESDAY.

BRISK NORTHEASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG
THE COAST COUPLED WITH TEMPERATURES 10 TO 20 BELOW ZERO ARE
RESULTING IN WIND CHILL READINGS 35 TO 50 BELOW ZERO THIS MORNING.
TEMPERATURES WILL RISE TODAY TO ZERO TO 10 BELOW ALTHOUGH WINDS
WILL CONTINUE TO BLOW FROM THE NORTHEAST. WIND CHILL READINGS
DURING THE DAY WILL REMAIN 20 TO 35 BELOW ZERO...AND THEN ARE
EXPECTED TO DROP TO 35 TO 50 BELOW AGAIN THIS AFTERNOON AS
TEMPERATURES DROP OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE
TUESDAY MORNING AS TEMPERATURES CLIMB ABOVE ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 041821
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
921 AM AST MON FEB 4 2008

AKZ195-041930-
/X.CAN.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
921 AM AST MON FEB 4 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING.


$$

AKZ155-052000-
/X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
921 AM AST MON FEB 4 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY. 

BRISK NORTHEASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH
ALONG THE COAST COUPLED WITH TEMPERATURES 10 TO 20 BELOW ZERO ARE
RESULTING IN WIND CHILL READINGS 35 TO 50 BELOW ZERO THIS
MORNING. TEMPERATURES WILL RISE TODAY TO ZERO TO 10 BELOW
ALTHOUGH WINDS WILL CONTINUE TO BLOW FROM THE NORTHEAST. WIND
CHILL READINGS DURING THE DAY WILL REMAIN 20 TO 35 BELOW ZERO...
AND THEN ARE EXPECTED TO DROP TO 35 TO 50 BELOW AGAIN THIS
AFTERNOON AS TEMPERATURES DROP OVERNIGHT. CONDITIONS ARE EXPECTED
TO IMPROVE TUESDAY MORNING AS TEMPERATURES CLIMB ABOVE ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-052000-
/X.CON.PAFC.WC.Y.0008.080205T0700Z-080205T2000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
921 AM AST MON FEB 4 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM AST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM AST TUESDAY. 

NORTHERLY WINDS WILL INCREASE LATE THIS EVENING IN CONJUNCTION
WITH TEMPERATURES DROPPING TO 5 TO 20 BELOW ZERO OVERNIGHT. THE
COMBINATION OF THE TWO WILL RESULT IN WIND CHILL READINGS 25 TO
40 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 041936
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1036 AM AST MON FEB 4 2008

AKZ155-052000-
/X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1036 AM AST MON FEB 4 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY. 

BRISK NORTHEASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH
ALONG THE COAST COUPLED WITH TEMPERATURES 10 TO 20 BELOW ZERO ARE
RESULTING IN WIND CHILL READINGS 35 TO 50 BELOW ZERO MONDAY MORNING.
TEMPERATURES WILL RISE MONDAY TO ZERO TO 10 BELOW ALTHOUGH WINDS
WILL CONTINUE TO BLOW FROM THE NORTHEAST. WIND CHILL READINGS
DURING THE DAY WILL REMAIN 20 TO 35 BELOW ZERO... AND THEN ARE
EXPECTED TO DROP TO 35 TO 50 BELOW AGAIN MONDAY NIGHT AS
TEMPERATURES DROP OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE
TUESDAY MORNING AS TEMPERATURES CLIMB ABOVE ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-052000-
/X.CON.PAFC.WC.Y.0008.080205T0700Z-080205T2000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1036 AM AST MON FEB 4 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM AST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM AST TUESDAY. 

NORTHERLY WINDS WILL INCREASE LATE THIS EVENING IN CONJUNCTION
WITH TEMPERATURES DROPPING TO 5 TO 20 BELOW ZERO MONDAY NIGHT.
THE COMBINATION OF THE TWO WILL RESULT IN WIND CHILL READINGS 25
TO 40 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 050708
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1008 PM AST MON FEB 4 2008

AKZ155-052000-
/X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1008 PM AST MON FEB 4 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY
FOR THE KUSKOKWIM DELTA.

BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPEERATURES IS RESULTING
IN WINDS CHILL READINGS OF 35 TO 50 BELOW. CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND NOON AS
DAYTIME TEMPERATURES CLIMB ABOVE ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-052000-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-080205T2000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1008 PM AST MON FEB 4 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY
FOR THE BRISTOL BAY.

BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPEERATURES IS RESULTING
IN WINDS CHILL READINGS OF 25 TO 40 BELOW. CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND NOON AS
DAYTIME TEMPERATURES CLIMB ABOVE ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 051433
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
533 AM AST TUE FEB 5 2008

AKZ155-060400-
/X.NEW.PAFC.WC.Y.0010.080206T0400Z-080206T2000Z/
/X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
533 AM AST TUE FEB 5 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM AST
WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM
AST THIS MORNING. 

BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPERATURES IS
RESULTING IN WINDS CHILL READINGS OF 35 TO 50 BELOW. CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND
NOON AS DAYTIME TEMPERATURES CLIMB NEAR ZERO. 

THEN THIS EVENING...WINDS WILL AGAIN INCREASE TO 15 TO 25 MPH AS
TEMPERATURES DROP RESULTING IN WIND CHILLS OF 35 TO 50 BELOW
OVERNIGHT. CONDITIONS ARE EXPECTED TO AGAIN IMPROVE MID MORNING AS
TEMPERATURES CLIMB TO NEAR ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-052000-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-080205T2000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
533 AM AST TUE FEB 5 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING. 

BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPERATURES IS
RESULTING IN LOCAL WINDS CHILL READINGS OF 25 TO 40 BELOW.
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID MORNING THEN
IMPROVE AROUND NOON AS DAYTIME TEMPERATURES CLIMB ABOVE ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 051959
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1059 AM AST TUE FEB 5 2008

AKZ155-060715-
/X.CAN.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/
/X.EXT.PAFC.WC.Y.0010.080205T1959Z-080206T2000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1059 AM AST TUE FEB 5 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AST WEDNESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST
WEDNESDAY. 

BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPERATURES IS RESULTING
IN WINDS CHILL READINGS OF 30 TO 40 BELOW. CONDITIONS ARE
EXPECTED TO SLIGHTLY IMPROVE THIS AFTERNOON.
WINDS WILL INCREASE TO 15 TO 25 MPH THIS EVENING AS TEMPERATURES
DROP RESULTING IN WIND CHILLS OF 35 TO 50 BELOW OVERNIGHT.
CONDITIONS ARE EXPECTED TO AGAIN IMPROVE LATE IN THE MORNING AS
TEMPERATURES CLIMB TO NEAR ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ161-052100-
/X.CAN.PAFC.WC.Y.0008.000000T0000Z-080205T2000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1059 AM AST TUE FEB 5 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WIND
CHILL ADVISORY. 


$$

AKZ185-060700-
/X.NEW.PAFC.BZ.W.0015.080205T1959Z-080206T0700Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1059 AM AST TUE FEB 5 2008

...BLIZZARD WARNING IN EFFECT UNTIL 10 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 10 PM AST THIS EVENING. 

A STRONG WEATHER FRONT ALONG THE EASTERN ALEUTIAN ISLANDS IS
BRINGING SNOW AND BLOWING SNOW TO THE UNALASKA AND NEARBY AREAS
TODAY. WINDS GUSTING TO 55 MPH IS CREATING BLIZZARD CONDITIONS
WHICH ARE EXPECTED UNTIL LATE IN THE EVENING WHEN WINDS BEGIN TO DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 12:00 AM AKST, 5 hours 2 minutes earlier.

Area forecast discussion, Feb 3, 12:00 AM AKST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SUN FEB 3 2008

.MODEL DISCUSSION...
MODELS IN REASONABLY GOOD AGREEMENT. ALL MODELS HAVING SOME
DIFFICULTY RESOLVING THE SMALLER LOWS OUT WEST BUT GFS DOES THE BEST
OF THE LOT. NAM DOES RESOLVE THE TIGHTENED PRESSURE GRADIENT ALONG
THE GULF COAST THIS MORNING BETTER THAN THE GFS. STILL ALL MODELS
RELAX THE GRADIENT BY TOMORROW MORNING.

.MAINLAND ALASKA THROUGH 48 HOURS...
THE OLD 994 MB LOW NEAR CAPE YAKATAGA WILL DRIFT WESTWARD TO NEAR
MIDDLETON ISLAND BY MONDAY MORNING AND WEAKEN TO 1003 MB IN THE
PROCESS. THE LOW THEN DISSIPATES ALL TOGETHER BY MONDAY EVENING.
THE TIGHT PRESSURE GRADIENT ALONG THE NORTHERN AND EASTERN GULF COAST
IS PRODUCING STRONG GUSTY WINDS THROUGH CHANNELED AREAS OF THE
CHUGACH RANGE. THE RWIS AT THOMPSON PASS HAS ROUTINELY BEEN REPORTING
SUSTAINED WINDS OF OVER 60 MPH AND FREQUENT GUSTS IN EXCESS OF 100
MPH. AT 1 AM THE DOT STATION AT THOMPSON PASS REPORTED HEAVY FALLING
SNOW BLOWING SNOW AND NEAR ZERO VISIBILITIES. VALDEZ CITY CONTINUES
TO REPORT FREQUENT GUSTS IN EXCESS OF 45 MPH. STRONG GUSTY WINDS ARE
ALSO VERY LIKELY OCCURRING NEAR CORDOVA CITY AND THE COPPER RIVER
DELTA. HOWEVER NO OBSERVATIONS ARE AVAILABLE IN THIS AREA AT THIS
TIME TO CONFIRM. CONDITIONS ARE EXPECTED TO HOLD FOR SEVERAL MORE
HOURS THEN DIMINISH AROUND NOON.
SATELLITE IMAGERY REVEALS A TIGHT BAND OF SNOW SHOWERS ROTATING
AROUND THE LOW CENTER. SNOW SHOWERS ARE LIMITED TO EASTERN PRINCE
WILLIAM SOUND AND EASTWARD. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT
EXPECTED IN MOST AREAS. HOWEVER A REPORT OUT OF THE THOMPSON PASS DOT
STATION AT 1 AM DID NOTE HEAVY FALLING SNOW BLOWING SNOW AND NEAR
ZERO VISIBILITIES.
THE COPPER RIVER BASIN WILL BE SPARED ANY SIGNIFICANT SNOW BUT GUSTY
NORTH WINDS THROUGH CHANNELED AREAS ARE A POSSIBILITY. WIND CHILLS
MAY ALSO BE AN ISSUE.
LIGHT NORTHERLY FLOW AND COLD TEMPERATURES WILL PERSIST ACROSS THE
REMAINDER OF MAINLAND ALASKA. 850 TEMPS RANGE FROM AROUND NEGATIVE 14
CELSIUS NEAR KODIAK ISLAND TO AROUND NEGATIVE 24 CELSIUS OVER THE
COPPER RIVER BASIN. LITTLE CHANGE IN TEMPS BETWEEN NOW AND MONDAY
AFTERNOON.

.ALASKA PENINSULA PRIBILOF ISLANDS AND ALEUTIANS THROUGH 48 HOURS...
A 987 MB LOW NEAR ATKA WILL MOVE INTO THE SOUTHERN BERING SEA THIS
MORNING AND BECOME A 991 MB LOW 150 NM WEST OF SAINT GEORGE MONDAY
MORNING. THE LOW THEN BECOMES QUASI STATIONARY AND GRADUALLY
DISSIPATES BY TUESDAY MORNING.
THE ASSOCIATED OCCLUDED FRONT WILL PASS OVER THE EASTERN ALEUTIANS
THIS MORNING AND THE ALASKA PENINSULA THIS AFTERNOON. PRECIPITATION
WILL REMAIN ALMOST ENTIRELY SNOW IN THESE AREAS DESPITE WARM AIR
ADVECTION. THE PRECIPITATION BAND WILL JUST BARELY GRAZE THE PRIBILOF
ISLANDS.
THIS WILL BE MAINLY A WIND EVENT FOR SAINT PAUL AND SAINT GEORGE.
HOWEVER PLENTY OF LOOSE SNOW ON THE GROUND IN THESE AREAS MEANS
VISIBILITIES ARE LIKELY TO DROP TO NEAR ZERO AT TIMES IN SNOW AND
BLOWING SNOW. THE SLOW MOVEMENT OF THE LOW MEANS ONCE CONDITIONS
DEVELOP TODAY THEY ARE LIKELY TO CONTINUE THROUGH MONDAY AFTERNOON.
SNOW AND BLOWING SNOW WILL ALSO BE AN ISSUE FOR THE CENTRAL ALEUTIANS
WHICH REMAIN ALONG THE LOWS SOUTHERN FLANK UNTIL IT DISSIPATES
TUESDAY NIGHT.
ADDITIONALLY A SMALL 986 MB LOW WILL FLIRT WITH SHEMYA THIS AFTERNOON
THEN RETREAT BACKWARDS TOWARD THE KAMCHATKA PENINSULA. EXPECT SNOW
AND WIND THIS MORNING THEN IMPROVEMENT TOWARD EVENING.

.BEYOND 48 HOURS...
A 973 MB LOW 270 NM SOUTH OF SITKA MON NIGHT. THE LOW ITSELF IS
PROGGED TO HEAD DUE EASTWARD TOWARD BRITISH COLUMBIA BUT A TROUGH OF
LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE GULF COAST IN ITS WAKE.
TEMPERATURES AT 850 MB WILL WARM ONLY SLIGHTLY. EXPECT MORE VERY COLD
SURFACE TEMPERATURES AND NORTHERLY GAP WINDS ACROSS SOUTHCENTRAL
ALASKA IN THE COMING WEEK.
A LARGE 958 LOW 630 NM SOUTH OF SHEMYA MON MORNING WILL MOVE TO 240
NM SOUTH OF ADAK MONDAY NIGHT AT 964 MB THEN WEAKEN RAPIDLY AS IT
HEADS EASTWARD.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD 131 195
         HIGH WIND 135
MARINE...GALE 120 121 129 130 170 172 179 185
         HEAVY SPRAY 120 121 125 129 132 138 140 141 160 185
FIRE WEATHER...NONE.

ASB FEB 08

In the hours before

Local storm report, Feb 3, 1:05 AM AKST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
605 AM AST SUN FEB 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     NON-TSTM WND GST THOMPSON PASS           61.14N 145.75W
02/03/2008  M137 MPH                            AK   DEPT OF HIGHWAYS

            THE DEPARTMENT OF TRANSPORTATION ROAD WEATHER SENSOR
            REPORTED A PEAK WIND GUST OF 137 MPH AT 143 AM SUNDAY
            MORNING, FEBRUARY 3 2008.

0400 PM     BLIZZARD         THOMPSON PASS           61.14N 145.75W
02/02/2008                                      AK   DEPT OF HIGHWAYS

            THE ALASKA DEPARTMENT OF TRANSPORTATION REPORTED BLIZZARD
            CONDITIONS AT THOMPSON PASS BEGINNING LATE SATURDAY
            AFTERNOON, CONTINUING THROUGH THE OVERNIGHT HOURS AND
            PERSISTING INTO EARLY SUNDAY MORNING. NO MEASURABLE
            SNOWFALL WAS RECORDED.

&&

AMD

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 5:30 PM AKSTGale WarningAFC18 hr
Feb 2, 5:30 PM AKSTSmall Craft AdvisoryAFC5 days
Feb 2, 5:45 PM AKSTHeavy Freezing Spray WarningAFC6 days
Feb 2, 6:53 PM AKSTBlizzard WarningAFC38 hr
Feb 2, 6:55 PM AKSTGale WarningAFC16 hr
Feb 2, 11:00 PM AKSTGale WarningAFC12 hr
Feb 2, 11:00 PM AKSTGale WarningAFC60 hr
Feb 2, 11:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Feb 2, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Feb 2, 11:00 PM AKSTStorm WarningAFC12 hr
Feb 2, 11:00 PM AKSTHeavy Freezing Spray WarningAFC4 days
Feb 2, 11:15 PM AKSTHeavy Freezing Spray WarningAFC24 hr
Feb 3, 12:06 AM AKSTHigh Wind WarningAFC12 hr
Feb 3, 4:45 AM AKSTStorm WarningAFC42 hr
Feb 3, 7:42 AM AKSTStorm WarningAFC15 hr
Feb 3, 10:50 AM AKSTHigh Wind WatchAFC18 hr
Feb 3, 11:00 AM AKSTGale WarningAFC12 hr
Feb 3, 11:00 AM AKSTGale WarningAFC24 hr
Feb 3, 11:00 AM AKSTSmall Craft AdvisoryAFC4 days
Feb 3, 11:00 AM AKSTStorm WarningAFC36 hr
Feb 3, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Feb 3, 11:00 AM AKSTHeavy Freezing Spray WarningAFC48 hr

Nearby

Wind Chill Advisories in Alaska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.